Alert archive / California / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 4, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Mar 23, 2011, 6:02 PM PDT for Sutter County, Yuba County, California. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2011, 6:02 PM PDT (01:02 UTC)
- Expired
- Mar 23, 2011, 6:30 PM PDT
- In force
- 28 min
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
Counties Sutter County, CA, Yuba County, CA
The radar
The Beale AFB radar (KBBX), 29 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 6:11 PM PDT | HAIL 0.5 | 1 E Sutter, CA | HALF INCH HAIL ACCUMULATING ON STATE HIGHWAY 20 NEAR SUTTER BLAMED FOR A THREE CAR PILE UP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 1.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
005 WUUS56 KSTO 240102 SVRSTO CAC101-115-240130- /O.NEW.KSTO.SV.W.0004.110324T0102Z-110324T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 602 PM PDT WED MAR 23 2011 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL SUTTER COUNTY... EXTREME WEST CENTRAL YUBA COUNTY... * UNTIL 630 PM PDT * AT 554 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED JSUT NORTHEAST OF SUTTER OR 5 MILES SOUTHWEST OF LIVE OAK...OR 7 MILES NORTHWEST OF MARYSVILLE...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LIVE OAK... STATE HIGHWAY 99 NORTH OF YUBA CITY PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3930 12174 3931 12156 3914 12172 3916 12175 TIME...MOT...LOC 0059Z 208DEG 10KT 3923 12168 $$ EK
2 follow-up statements
462 WWUS56 KSTO 240124 SVSSTO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 624 PM PDT WED MAR 23 2011 CAC101-115-240130- /O.CON.KSTO.SV.W.0004.000000T0000Z-110324T0130Z/ SUTTER CA-YUBA CA- 624 PM PDT WED MAR 23 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM PDT FOR EXTREME WEST CENTRAL YUBA AND NORTHEASTERN CENTRAL SUTTER COUNTIES... AT 615 PM PDT...LOCAL LAW ENFORCEMENT REPORTED LARGE AMOUNTS OF SMALL HAIL ON STATE HIGHWAY 20 JUST EAST OF SUTTER. THIS STORM WAS LOCATED NEAR LIVE OAK...OR 9 MILES NORTHWEST OF MARYSVILLE...MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... STATE HIGHWAY 99 AND STATE HIGHWAY 70 BETWEEN GRIDLEY AND YUBA CITY PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR WIDESPREAD SMALL HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3930 12174 3931 12156 3918 12168 3918 12174 TIME...MOT...LOC 0120Z 208DEG 10KT 3928 12164 $$ EK
292 WWUS56 KSTO 240132 SVSSTO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 632 PM PDT WED MAR 23 2011 CAC101-115-240141- /O.EXP.KSTO.SV.W.0004.000000T0000Z-110324T0130Z/ SUTTER CA-YUBA CA- 632 PM PDT WED MAR 23 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME WEST CENTRAL YUBA AND NORTHEAST CENTRAL SUTTER COUNTIES HAS EXPIRED... THE THUNDERSTORM HAS WEAKENED...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A BRIEF PERIOD OF HEAVY RAIN WITH SMALL HAIL AND CLOUD TO GROUND LIGHTNING ARE STILL POSSIBLE. LAT...LON 3930 12174 3931 12156 3918 12168 3918 12174 TIME...MOT...LOC 0124Z 208DEG 10KT 3929 12163 $$ EK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 4:20 PM PDT, 1 hour 42 minutes earlier.
Area forecast discussion, Mar 23, 4:20 PM PDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 420 PM PDT WED MAR 23 2011 .DISCUSSION...VERY ACTIVE WEATHER DAY ACROSS NORTHERN CALIFORNIA...AS THE WATER VAPOR IMAGERY CONTINUES TO SHOW AN UPPER LEVEL TROUGH OF LOW PRESSURE ALONG THE WEST COAST THIS AFTERNOON. THE PARENT UPPER LEVEL LOW IS LIFTING NORTHWARD ALONG THE NORTHWEST CALIFORNIA COAST...AND HAS BROUGHT PERIODS OF GUSTY WINDS TO THE REGION TODAY AS WELL AS LIGHT TO MODERATE RAIN SHOWERS AND MODERATE TO HEAVY SNOW SHOWERS TO THE NORTHERN INTERIOR TODAY. AT THIS TIME...MOST OF THE WINDS HAVE BACKED OFF. HOWEVER...THE NORTHERN SACRAMENTO VALLEY WILL CONTINUE TO SEE WINDY CONDITIONS THROUGH THE NIGHT AS THIS LOW LIFTS NORTH. IN THE MEANTIME...ISOLATED THUNDERSTORMS ARE NOW STARTING TO FORM. SO FAR...REPORTS OF HEAVY RAIN AND SMALL HAIL HAVE BEEN REPORTED...BUT ONE REPORT OF A FUNNEL CLOUD WAS REPORTED NEAR WILLIAMS AND POSSIBLE ROOF DAMAGE. WILL BE SENDING OUT A TEAM OUT TO SURVEY THE DAMAGE..AND WILL CLOSELY MONITOR THESE SYSTEM FOR ADDITIONAL TORNADIC POTENTIAL AS WELL AS FLOODING. ALSO STARTING TO SEE SOME HIGHER RAIN FALL RATES IN THE MOTHERLODE AREA...SO WILL NEED TO WATCH THIS AREA AS WELL FOR MUD OR ROCKSLIDES. THE THREAT OF THESE SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE EVENING HOURS. ALTHOUGH THERE MAY BE A BRIEF LULL IN THE ACTIVITY LATE THIS EVENING...THE NEXT MORE POWERFUL SYSTEM IS STARTING TO DIVE SOUTHWARD FROM NEAR 46 NORTH AND 137 WEST. THIS SYSTEM HAS A 140 KNOT JET TO PROPELLING IT TOWARDS THE NORTHERN CALIFORNIA COAST LINE...AND WILL BRING MORE VALLEY RAIN...LOWER ELEVATION SNOW...AND VERY GUSTY WINDS TO THE REGION. IN FACT...THIS SYSTEM IS LOOKS QUITE IMPRESSIVE...WITH 925...850...AND 700 MB WINDS RANGING BETWEEN 50 AND 70 KNOTS AT ALL LEVELS. THE SURFACE GRADIENTS ARE ALSO LINING UP THE THE VALLEY...WHICH WILL MAKE FOR A VERY WINDY DAY ACROSS THE REGION TOMORROW. SUSTAINED SOUTHEAST TO SOUTHERLY WINDS 20 TO 35 MPH ARE POSSIBLE...WITH GUSTS UP TO 70 MPH POSSIBLE AS WELL. THEREFORE...A HIGH WIND WARNING HAS BEEN ISSUED FOR THE VALLEY AND FOOTHILLS. IN THE MEANTIME...MORE RAIN AND MOUNTAIN SNOW WILL FALL OVER THE REGION. SNOW LEVELS MAY BRIEFLY RISE TONIGHT AND THURSDAY MORNING...BEFORE FALLING TO NEAR 3000 FEET AGAIN DURING THE AFTERNOON. IN FACT...SNOW LEVELS MAY FALL AS LOW AS 1500 FEET IN THE NORTHERN MOUNTAINS AND 2000 FEET IN THE FOOTHILLS...AND THE SNOW WILL BE MEASURED IN FEET AT THE HIGHEST ELEVATIONS. THEREFORE...THE WINTER STORM WARNING WILL CONTINUE FOR MOST LOCATIONS ABOVE EITHER 2000 OR 3000 FEET. IN THE VALLEY...ANOTHER HALF INCH TO INCH AND A HALF OF RAIN FALL FOR THE VALLEY. THEREFORE...THE POTENTIAL FOR URBAN AND SMALL STREAM FLOODING WILL CONTINUE THROUGH AT LEAST THURSDAY NIGHT...WITH A FLOOD WATCH IN EFFECT FOR THE PERIOD. TWO MORE STORMS WILL THEN LINE UP AND TAKE AIM AT NORTHERN CALIFORNIA FOR FRIDAY AND SATURDAY. THE FRIDAY SYSTEM IS NOT ALL THAT IMPRESSIVE...AS THE UPPER LEVEL FLOW WILL BE MORE ZONAL. HOWEVER...THE ATMOSPHERE WILL REMAIN SUFFICIENTLY MOISTURE AND UNSTABLE TO TRIGGER MORE SHOWERS. THE SATURDAY SYSTEM WILL BRING ANOTHER PUNCH OF THE REGION THOUGH...WITH MORE VALLEY RAIN AND MOUNTAIN SNOW. AT THIS TIME...MODELS ARE SHOWING SOME GUSTY SOUTH WINDS AGAIN...BUT NOT AS STRONG AS THE CURRENT SYSTEM. NEEDLESS TO SAY...THE WET AND UNSETTLED WEATHER WILL CONTINUE. PALMER .EXTENDED DISCUSSION (SUNDAY THROUGH WEDNESDAY)...DECREASING SHOWERS FRIDAY AS THE SYSTEM SHIFTS EAST AND WEAK SHORT WAVE RIDGING MOVES ONSHORE. THIS WILL BE SHORT LIVED AS ANOTHER PACIFIC STORM IMPACTS THE CWA OVER THE WEEKEND. THE OPER GFS/GEM MOVE THE SYSTEM THROUGH SATURDAY INTO SATURDAY EVENING WHILE THE ECMWF- HIRES IS ABOUT 12 HOURS SLOWER. BOTH MODELS SUGGESTING A WEAKER SYSTEM THAN THE PREVIOUS STORM WITH THE HIGHER QPF IN THE VALLEY BEING NORTH OF INTERSTATE 80. FORECAST DECREASES POPS INTO SUNDAY AS EVEN THE SLOWER ECMWF-HIRES DECREASES PRECIP OVER THE SOUTHERN TWO-THIRDS OF THE FORECAST AREA SUNDAY. GREATER MODEL DISCREPANCY EXISTS EARLY NEXT WEEK AS THE OPER-GFS LIFTS THE STORM TRACK FARTHER NORTH WHILE THE GEM/ECMWF KEEP THE STORM TRACK INTO NORCAL. WILL LEAN TOWARDS CLIMO POPS NEAR THE END OF THE EXTENDED FORECAST PERIOD. && .AVIATION...MVFR CONDITIONS IN MOST AREAS WITH REDUCED VSBYS AND CIGS ACROSS THE VALLEY AS PRECIPITATION CONTINUES INTO THE AFTERNOON. SOUTHERLY WINDS WILL INCREASE THROUGH THE DAY TO 15 TO 25 KTS WITH GUSTS 30 TO 35 KTS. CONDITIONS WILL LESSEN BRIEFLY INTO THE OVERNIGHT HOURS BEFORE ANOTHER... STRONGER STORM MOVES INTO THE AREA ON THURSDAY. && .HYDROLOGY...FLOOD WARNINGS CONTINUE FOR POINTS ALONG BOTH THE UPPER SACRAMENTO AND THE LOWER SACRAMENTO RIVER...AS RUNOFF FROM RECENT PRECIPITATION IS FORECAST TO RENEW RISES ALONG THE RIVER. ELSEWHERE IN THE VALLEY...ADDITIONAL RAINFALL IS CAUSING AREA STREAMS AND CREEKS TO REMAIN HIGH. ALTHOUGH IT APPEARS SOME STREAMS OR CREEKS MAY HAVE PEAKED...MINOR FLOODING OR NUISANCE TYPE FLOODING OF ROADS...UNDERPASSES...AND OTHER LOW LYING AREAS WILL CONTINUE TO BE POSSIBLE AS MORE RAIN APPROACHES THE REGION. MUDSLIDES AND ROCKSLIDES WILL ALSO CONTINUE TO BE POSSIBLE IN THE FOOTHILLS. THE THREAT OF ADDITIONAL RAINFALL WILL CONTINUE THROUGH SATURDAY. THEREFORE...A FLOOD WATCH REMAIN IN EFFECT THROUGH AT LEAST THURSDAY NIGHT. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 11 AM PDT FRIDAY ABOVE 3000 FEET FOR THE BURNEY BASIN / EASTERN SHASTA COUNTY...MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY...WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK. HIGH WIND WARNING FROM 5 AM TO 5 PM PDT THURSDAY CARQUINEZ STRAIT AND DELTA...CENTRAL SACRAMENTO VALLEY...CLEAR LAKE/SOUTHERN LAKE COUNTY...MOTHERLODE...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY...NORTHERN SACRAMENTO VALLEY... NORTHERN SAN JOAQUIN VALLEY...SOUTHERN SACRAMENTO VALLEY. FLOOD WATCH THROUGH LATE THURSDAY NIGHT CARQUINEZ STRAIT AND DELTA...CENTRAL SACRAMENTO VALLEY...CLEAR LAKE/SOUTHERN LAKE COUNTY...MOTHERLODE...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY... NORTHERN SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY... SOUTHERN SACRAMENTO VALLEY. WINTER STORM WARNING FROM 3 PM THURSDAY TO 11 AM PDT FRIDAY ABOVE 2000 FEET FOR THE MOTHERLODE...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY. WIND ADVISORY UNTIL 5 AM PDT THURSDAY NORTHERN SACRAMENTO VALLEY. WINTER STORM WARNING UNTIL 11 AM PDT FRIDAY ABOVE 2000 FEET FOR THE SHASTA LAKE AREA / NORTHERN SHASTA COUNTY. FLOOD WARNING FOR THE UPPER SACRAMENTO RIVER FOR ORD FERRY AND TEHAMA BRIDGE. FLOOD WARNING FOR THE LOWER SACRAMENTO RIVER FOR THE YOLO BYPASS NEAR LISBON AND CLEAR LAKE AT LAKEPORT. &&
Hazardous weather outlook, Mar 23, 7:00 AM PDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT WED MAR 23 2011 CAZ013>019-063-064-066>069-241400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A STORM SYSTEM MOVING THROUGH TODAY WILL BRING PERIODS OF RAIN...HEAVY SNOW TO THE MOUNTAINS...AFTERNOON THUNDERSTORMS AND THE POTENTIAL FOR LOCALIZED FLOODING. SEE THE FOLLOWING STATEMENTS FOR MORE DETAILS. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY DAMAGING WINDS EXPECTED FOR THE CENTRAL VALLEY AND SOME FOOTHILL LOCATIONS. SNOW LEVELS WILL LOWER DURING THE AFTERNOON AND EVENING HOURS WITH THE POTENTIAL FOR HEAVY SNOW IN THE FOOTHILLS. MODERATE TO HEAVY RAIN MAY RESULT IN SOME FLOODING OF SMALLER CREEKS. REFER TO THE STATEMENTS FOR MORE DETAIL. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * HIGH WIND WATCH............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS * * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
In the hours before
Local storm report, Mar 23, 1:06 PM PDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
106 PM PDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FLOOD 2 N WILLIAMS 39.18N 122.14W
03/23/2011 COLUSA CA PUBLIC
HWY 99W ROADWAY FLOODED BETWEEN ROADS 48 AND 49.
&&
KJSpecial weather statement, Mar 23, 3:15 PM PDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 315 PM PDT WED MAR 23 2011 CAZ015-063-232300- TEHAMA CA- 315 PM PDT WED MAR 23 2011 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WESTERN TEHAMA COUNTY UNTIL 400 PM PDT AT 311 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTH OF PASKENTA..MOVING NORTHEAST AT 15 MPH. EXPECT SIGNIFICANT AMOUNTS OF SMALL HAIL. HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... BLOSSOM... HIGHWAY 36 WEST OF RED BLUFF... ROSEWOOD... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4032 12264 4020 12217 3985 12250 3992 12266 TIME...MOT...LOC 2213Z 199DEG 14KT 4010 12250 EK
Local storm report, Mar 23, 4:06 PM PDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
406 PM PDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FUNNEL CLOUD 1 W WILLIAMS 39.15N 122.16W
03/23/2011 COLUSA CA BROADCAST MEDIA
REPORTS OF A FUNNEL CLOUD AND POSSIBLE TORNADO WEST OF
WILLIAMS CA. NWS PERSONNEL EN ROUTE TO CONDUCT A DAMAGE
SURVEY.
&&
DKEETONSpecial weather statement, Mar 23, 4:21 PM PDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 421 PM PDT WED MAR 23 2011 CAZ013-015-063-240000- SHASTA CA-TEHAMA CA- 421 PM PDT WED MAR 23 2011 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL TEHAMA COUNTY UNTIL 500 PM PDT AT 415 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF OLINDA..MOVING NORTH AT 20 MPH. SMALL HAIL UP TO THE SIZE OF DIMES IS POSSIBLE...WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... OLINDA... ANDERSON AND CLOVERDALE... CENTERVILLE... REDDING... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4066 12250 4059 12213 4016 12242 4019 12256 TIME...MOT...LOC 2318Z 194DEG 19KT 4036 12241 EK
Local storm report, Mar 23, 5:05 PM PDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
505 PM PDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM FUNNEL CLOUD SW SUTTER 39.16N 121.75W
03/23/2011 SUTTER CA TRAINED SPOTTER
TRAINED SPOTTER REPORTED A FUNNEL CLOUD NEAR SUTTER CA
CLOSE TO THE INTERSECTION OF HWY 20 AND ACACIA AVE.
&&
DKEETONSpecial weather statement, Mar 23, 5:57 PM PDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 557 PM PDT WED MAR 23 2011 CAZ017-067-240145- SACRAMENTO CA-SUTTER CA-PLACER CA- 557 PM PDT WED MAR 23 2011 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN PLACER COUNTY IN CENTRAL CALIFORNIA EXTREME EAST CENTRAL SUTTER COUNTY IN CENTRAL CALIFORNIA NORTH CENTRAL SACRAMENTO COUNTY IN CENTRAL CALIFORNIA UNTIL 645 PM PDT AT 554 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CARMICHAEL..MOVING NORTHEAST AT 25 MPH TOWARDS INTERSTATE 80 NEAR CITRUS HEIGHTS. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THE HEAVY RAIN WILL ALSO CAUSE PONDING OF WATER ON ROADWAYS. LOCATIONS IMPACTED INCLUDE... ROSEVILLE... ROCKLIN... LOOMIS AND GRANITE BAY... LINCOLN... NEWCASTLE... AUBURN AND SHERIDAN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3899 12144 3892 12105 3852 12128 3859 12149 TIME...MOT...LOC 0056Z 203DEG 30KT 3867 12132 HSO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 5:08 PM PDT | Severe Thunderstorm Warning | STO | Butte, Colusa, Sutter, Yuba | 52 min |
| Mar 23, 5:57 PM PDT | Special Weather Statement | STO | Sacramento | 48 min |
| Mar 23, 6:19 PM PDT | Special Weather Statement | STO | Sacramento | 41 min |
| Mar 23, 7:04 PM PDT | Special Weather Statement | STO | Sacramento | 41 min |
| Mar 24, 7:57 AM PDT | Areal Flood Advisory | STO | Amador, Butte, Calaveras, Colusa, Glenn, Lake and 10 more | 30 hr |
| Mar 24, 2:31 PM PDT | Special Weather Statement | STO | Sacramento, Sutter, Yuba | 44 min |
| Mar 24, 3:11 PM PDT | Special Weather Statement | STO | Sacramento | 49 min |
| Mar 24, 3:50 PM PDT | Special Weather Statement | STO | Amador, San Joaquin | 40 min |
| Mar 24, 4:43 PM PDT | Special Weather Statement | STO | Amador, Calaveras, Stanislaus | 47 min |
Nearby
Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.